Alert archive / Kentucky / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 199, NWS Paducah, KY

July 19, 2007Union County, Kentucky; Gallatin County, Illinois

NWS Paducah, KY issued this severe thunderstorm warning at Jul 19, 2007, 6:10 PM CDT for Union County, Kentucky; Gallatin County, Illinois. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 19, 2007, 6:10 PM CDT (23:10 UTC)
Expired
Jul 19, 2007, 6:43 PM CDT
In force
33 min
Issued by
NWS Paducah, KY
Area
Counties, with a storm outline in the text

Counties Gallatin County, IL, Union County, KY

The radar

The Evansville,IN radar (KVWX), 69 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 19, 1:42 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.2 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2007-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2416 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2007-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2416 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
683 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
-51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 1:00 PM CDT, 5 hours 10 minutes earlier.

Area forecast discussion, Jul 19, 1:00 PM CDT, 5 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
100 PM CDT THU JUL 19 2007

.DISCUSSION...
NEAR TERM ENVIRONMENT HAS BECOME UNSTABLE AT SURFACE WITH TD TONGUE
OF U60S-L70S AS TEMPS HAVE HIT 90F. THIS HAS RESULTED IN ISOLD
CONVECTIVE DEVELOPMENT SIMILAR TO PAST DAYS ESP ERN PTNS PAH FA.
FURTHER SOUTH AND WEST...VISIBLE IMAGERY IS EVEN DEVOID OF CU
DEVELOPMENT...AND CLOSER EXAMINATION OF SOUNDINGS SHOW SOME EVIDENCE
OF THERMAL CAPPING IN THIS AREA. IN ADDITION...DESPITE APPROACH OF
COLD FRONT FROM THE NORTH...BLAYER CONVERGENCE IS MINIMAL WITH
WSWLYS ACROSS ENTIRE FA.

GFS HAS BEEN MOST CONSISTENT MODELER OF PCPN CHANCES ASSOCIATED WITH
AND BEHIND FRONT...AND PRIMARILY AFT 00Z FRI. NAM HAS BEEN MOST
AGGRESSIVE IN DEVELOPING 21Z-00Z CONVECTION AND HAS BEEN FASTER FOR
SEVERAL RUNS BUT ALSO HAS TRENDED TOWARD THE GFS/SLOWER APPROACH
WITH TIME. SOUNDINGS ACTUALLY SHOW WARMING COLUMN ABOVE 800 MB OR SO
EVEN WITH FRONTAL BOUNDARY INTRODUCTION AND MOISTENING OF COLUMN. AM
THEFEFORE INCLINED TO CONTINUE OUR GFS FLAVORED BIAS TO THE FORECAST
AND KEEP CHC POPS THRU THE PM/SPIKING WITH LIKELY CAT POPS
ALONG/BEHIND THE BOUNDARY TONIGHT...WHICH IS WHERE ALL MOS
(NAM/GFS/NGM) NOS HAVE OUTPUT ON 12Z RUN. ANY SVR THREAT DUE TO
CONTINUED SLGT RISK ON DAY1 OUTLOOK SHOULD BE ALONG THE BOUNDARY ITSELF
AS POTENT UPPER LEVEL VORT MAX DRIVES BOUNDARY INTO/ACROSS LOWER-MID
OH RIVER VALLEY.

WHEN TO END POPS BECOMES THE NEXT FORECAST CHALLENGE AND THE GFS
CONTINUES TO MODEL A VERY CONSISTENT APPROACH OF TRACKING SURFACE
WAVE W/ UPPER WAVE WELL UPSTREAM ACROSS MID-UPPER OH VALLEY AS FROPA
OCCURS. THIS RESULTS IN A STALLING/QUASI-STATIONARY BOUNDARY
DEVELOPMENT ALONG/JUST SOUTH OF PAH FA LATE TONIGHT-EARLY FRI...WITH
CONTINUATION OF POPS INTO/THRU FRI AM WARRANTED IN THE SOUTH...ESP
THE SOUTHWEST (SEMO). IT IS THE DEPARTURE OF THE UPPER SPEED MAX
LATER IN THE DAY FRIDAY THAT WILL THEN ALLOW FOR RISING HEIGHTS AND
SOUTHWARD PUNCH OF COOLER/DRIER AIR WITH SURFACE HIGH SETTLING OVER
GREAT LAKES UNDERNEATH AMPLIFYING CENTRAL U.S. RIDGE AND ERN
SEABOARD TROF. NEW 12Z GUIDANCE STILL SUPPORTIVE OF AN ALMOST FALL
LIKE WEEKEND WITH TDS DROPPING A GOOD 10-15F AND TEMPS LIKEWISE
ABOUT 10F COOLER THAN LAST FEW DAYS.

THIS TREND CONTINUES THRU EARLY NEXT WEEK...AFTER WHICH THE CENTRAL
U.S. RIDGING BECOMES MORE OF AN INFLUENCE IN OUR AREA OF THE
COUNTRY...RESULTING IN A GRADUAL RETURN TO MORE WARMTH/
HUMIDITY...CLOSER TO WHAT IS NORMALLY EXPECTED MID-LATE JULY.

AS FOR THE OVERALL TEMPS/POPS FORECAST STRATEGY WE ARE CLOSE TO GFS
MAV MOS AND NGM MOS IN THE SHORT TERM GIVEN THEIR SIMILARITY. NEW
MEX MOS BLENDS NICELY TOO WITH NEW HPC/COLLAB PIC FOR THE MEDIUM TO
LONG RANGE.

&&

.AVIATION...
AFTERNOON CONVECTION IS AGAIN EXPECTED TO STAY ISOLATED.
PROBABILITIES AT ANY GIVEN TAF SITE ARE TOO LOW TO WARRANT MENTION
OF ANYTHING MORE THAN CB CLOUDS. AS A COLD FRONT MOVES SOUTH ACROSS
ILLINOIS AND MISSOURI...A MORE CONCENTRATED AREA OF SHOWERS AND
STORMS WILL REACH THE TAF SITES THIS EVENING. WIDESPREAD MVFR CIGS
AND VSBYS ARE LIKELY IN AND NEAR THIS ACTIVITY...WHICH MAY PERSIST
SEVERAL HOURS. THEREAFTER...EXPECT SOME MVFR VSBYS IN FOG DUE TO
RAIN MOISTENED AIR LATE TONIGHT. PATCHES OF MVFR CIGS ARE EXPECTED
IN POST FRONTAL NE FLOW AFTER 06Z. SIGNIFICANT DRYING WILL OCCUR AS
HIGH PRESSURE BUILDS IN FRIDAY...ALTHOUGH VFR CIGS DUE TO BKN CU MAY
LINGER THROUGH THE MORNING.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
Hazardous weather outlook, Jul 19, 2:04 PM CDT, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
204 PM CDT THU JUL 19 2007

ILZ092>094-KYZ001>006-008-009-011-012-017-022-MOZ086-087-100-
107>112-114-201000-
ALEXANDER-PULASKI-MASSAC-FULTON-HICKMAN-CARLISLE-BALLARD-
MCCRACKEN-GRAVES-MARSHALL-CALLOWAY-LYON-TRIGG-CHRISTIAN-TODD-
BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-RIPLEY-BUTLER-STODDARD-
SCOTT-MISSISSIPPI-NEW MADRID-
204 PM CDT THU JUL 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS. THE MAIN HAZARD
WILL BE DAMAGING WIND GUSTS...BUT A FEW OF THE STRONGER STORMS MAY
ALSO CONTAIN LARGE HAIL. FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN
WILL ALSO BE POSSIBLE WITH STRONG STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD MAINTAIN ALERT STATUS IN CASE THEIR ACTIVATION IS
REQUESTED THIS AFTERNOON OR TONIGHT.

ILZ075>078-080>091-INZ081-082-085>088-KYZ007-010-013>016-018>021-
MOZ076-201000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-GIBSON-PIKE-POSEY-VANDERBURGH-WARRICK-SPENCER-LIVINGSTON-
CRITTENDEN-CALDWELL-UNION KY-WEBSTER-HOPKINS-HENDERSON-DAVIESS-
MCLEAN-MUHLENBERG-PERRY MO-
204 PM CDT THU JUL 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 800 PM. DAMAGING
WINDS AND LARGE HAIL ARE POSSIBLE WITH ANY SEVERE STORMS THAT
DEVELOP.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION HAS BEEN REQUESTED.

In the hours before

Special weather statement, Jul 19, 5:48 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
548 PM CDT THU JUL 19 2007

ILZ075-200000-
JEFFERSON IL-
548 PM CDT THU JUL 19 2007

...STRONG THUNDERSTORMS TO AFFECT JEFFERSON COUNTY ILLINOIS THROUGH
700 PM...

AT 545 PM...PADUCAH DOPPLER RADAR DETECTED STRONG THUNDERSTORMS
ACROSS THE NORTHERN PART OF JEFFERSON COUNTY. MOVEMENT OF THE
STORMS WAS SOUTHEAST AT 20 MPH.

THROUGH 700 PM...THE STORMS WILL BE CAPABLE OF STRONG WIND GUSTS 35
TO 45 MPH...AS WELL AS VERY HEAVY RAIN AND FREQUENT DANGEROUS
LIGHTNING.

CONTINUE TO MONITOR WEATHER RADIO OR LOCAL MEDIA FOR LATER
STATEMENTS AND POSSIBLE WARNINGS.
Special weather statement, Jul 19, 5:58 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
558 PM CDT THU JUL 19 2007

ILZ090-091-KYZ010-014-015-018>020-192345-
CRITTENDEN KY-DAVIESS KY-HARDIN IL-HENDERSON KY-MCLEAN KY-POPE IL-
UNION KY-WEBSTER KY-
558 PM CDT THU JUL 19 2007

...LINE OF STRONG THUNDERSTORMS MOVING ACROSS THE OHIO RIVER INTO
NORTHWEST KENTUCKY...

AT 550 PM...PADUCAH DOPPLER RADAR DETECTED STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM HARRISBURG ILLINOIS...EAST ACROSS
HENDERSON KENTUCKY...TO THE NORTHERN OUTSKIRTS OF OWENSBORO.
MOVEMENT OF THE STORMS WAS SOUTHEAST AT 20 MPH.

THROUGH 7 PM...THE STORMS WILL BE CAPABLE OF STRONG WIND GUSTS FROM
35 TO 45 MPH...AS WELL AS VERY HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING. THESE STORMS WILL MOVE INTO NORTHERN PARTS OF
MCLEAN...WEBSTER...AND CRITTENDEN COUNTIES BY 7 PM.

CONTINUE TO MONITOR WEATHER RADIO OR LOCAL MEDIA FOR LATER
STATEMENTS AND POSSIBLE WARNINGS.

Nearby

Severe Thunderstorm Warnings in Kentucky, 2007Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.